Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Escitalopram / Lexapro / Cipralex Post messages here about Escitalopram
Reply
 
Thread Tools Display Modes
  #1  
Old 12-05-06, 19:32
Jackboyh Jackboyh is offline
 
Join Date: May 2006
Location: , , United Kingdom.
Posts: 12
Coming off (Cipralex) Escitalopram

Sorry if this has been posted but I've searched and can't find anything.

Been on Escitalopram for around 8 months now for anxiety and what with it all but gone the doctor feels its time to stop. They advised me to cut it flat out as opposed to slowly weaning off on a reduced dosage.

Does anyone know what side effects I shall feel due to this? The doctor warned me that I would feel weird for a few days and not to let this make me become anxious again. I can imagine after 8 months of something, suddenly cutting it off will make me feel bizarre...but maybe not? Can anyone help with this?

Cheers

Jack
Reply With Quote
  #2  
Old 12-05-06, 19:45
Coni's Avatar
Coni Coni is offline
Advanced Member
 
Join Date: Mar 2006
Location: , , United Kingdom.
Posts: 819
Hi Jack,

I came off cipralex a few months ago also after 8 months. I was on 20mg and found the best thing for me was to cut down very gradually. I went to 10mg first of all and then 5mg and then missed one day then two days gradually lengthening the time between doses. It took a while but I did it eventually.

The most troublesome symptom for me was an 'electric shock' like feeling...as if all my nerves were suddenly being zapped. But not everyone suffers from this so you may be absolutely fine.

If you do find the withdrawal effects troublesome you should go back to your GP.

Hope this helps

Coni X
Reply With Quote
  #3  
Old 12-05-06, 19:50
Jackboyh Jackboyh is offline
 
Join Date: May 2006
Location: , , United Kingdom.
Posts: 12
thanks Coni

The only thing that bothers me still about stopping the meds is I am often quite prone to focusing on my heartbeat a lot this causing the palpitations

My anxiety first took shape as on a friends birthday I tried cocaine for the first and last time, I thought I was having a heart attack. Evidently not, but for months before i seeked any help I'd suffered horrendous amounts of anxiety and some agrophobia.

To cut a long story short, I know its the anxiety making my heart skip but even still, it does worry me now and then, which makes me in turn wonder if I should stop them.

But I guess I have to one day.

If I feel bad I'll go to the GPs as you say.

thanks again

Jack
Reply With Quote
  #4  
Old 12-05-06, 19:55
nomorepanic's Avatar
nomorepanic nomorepanic is offline
Administrator
 
Join Date: Apr 2003
Location: , , United Kingdom.
Posts: 33,809
Jack

I am concerned as to why they are not reducing it slowly and asking you to stop it suddenly. Did they offer a reason?

Nicola
Reply With Quote
  #5  
Old 12-05-06, 19:57
Jackboyh Jackboyh is offline
 
Join Date: May 2006
Location: , , United Kingdom.
Posts: 12
She gave me the vibe that I'd have to make a big step sooner or later, better do it in one swoop as opposed to drawing it out 'but' i can reduce the dose etc.

It was given as an option, but she pretty much just told me to stop if that makes sense.
Reply With Quote
  #6  
Old 12-05-06, 20:02
WILL0W WILL0W is offline
 
Join Date: May 2006
Location: , , United Kingdom.
Posts: 36
Hi Jack,
I think this drug is similar to Cipramil the drug I have just recently stopped, but gradually. I think the doctor is irresponsible to rush you off them!

I have felt slightly faint and a bit depersonalised. I think it must be a side effect. I actually took one today as I felt quite down and am worried that I will get really low. I think I will continue trying to come off tomorrow though.

How do you feel off them Coni?

all the best,
willow.x
Reply With Quote
  #7  
Old 12-05-06, 21:23
Coni's Avatar
Coni Coni is offline
Advanced Member
 
Join Date: Mar 2006
Location: , , United Kingdom.
Posts: 819
Hi willow,

I'm probably not the best person to ask right now as I've hit a blip and have ended up back on antidepressants....think maybe I came off them too soon. Had been off them a few months though. So i d advise anyone to make absolutely sure they were ready before coming off.

Coni X
Reply With Quote
  #8  
Old 12-05-06, 21:24
Coni's Avatar
Coni Coni is offline
Advanced Member
 
Join Date: Mar 2006
Location: , , United Kingdom.
Posts: 819
sorry if that seemed abrupt willow....I'm having a bad night. Didnt mean to sound so short.
Sorry

Coni X
Reply With Quote
  #9  
Old 17-05-06, 13:21
Jackboyh Jackboyh is offline
 
Join Date: May 2006
Location: , , United Kingdom.
Posts: 12
Not much so far, few moments of dizziness and zonning out. Biggest side effect so far is fatigue, almost like when I first started taking it.

Touchwood all will be ok, remains to be seen however...
Reply With Quote
  #10  
Old 17-05-06, 14:39
tara tara is offline
Intermediate Member
 
Join Date: May 2004
Location: , , United Kingdom.
Posts: 458
I was told to come off these gradually..one every other day for a week...then one every other other for the next week and so on. You do seem to be coping well though with the way your doctor has told you hope it continues!! Let us know

Tara xx
Reply With Quote
Reply

Tags
cipralex, coming, escitalopram


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Upping the dose of Escitalopram (Cipralex) katies Escitalopram / Lexapro / Cipralex 4 17-03-10 12:30
Cipralex (escitalopram) Merlinssister Escitalopram / Lexapro / Cipralex 31 30-07-08 23:36
Cipralex/escitalopram ed Escitalopram / Lexapro / Cipralex 14 21-10-06 17:39
Escitalopram/Lexapro/Cipralex and feelings.. mjh74 Escitalopram / Lexapro / Cipralex 5 28-09-05 21:43
Cipralex/Escitalopram, personal experiences please mjh74 Escitalopram / Lexapro / Cipralex 8 19-07-05 14:32


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.